Alert archive / Texas / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 7, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Mar 28, 2017, 11:47 AM CDT for Hansford County, Ochiltree County, Texas; Beaver County, Texas County, Oklahoma. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 28, 2017, 11:47 AM CDT (16:47 UTC)
- Expired
- Mar 28, 2017, 12:30 PM CDT
- In force
- 43 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Beaver County, OK, Texas County, OK, Hansford County, TX, Ochiltree County, TX
The radar
The Amarillo radar (KAMA), 145 km from the middle of the area, began a volume at 16:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 4.8 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 24 J/kg
- Mixed-layer CIN
- -240 J/kg
- Mixed-layer LCL
- 724 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 369 m²/s²
- 0-3 km storm-relative helicity
- 374 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted.
179 WUUS54 KAMA 281647 SVRAMA OKC007-139-TXC195-357-281730- /O.NEW.KAMA.SV.W.0007.170328T1647Z-170328T1730Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Amarillo TX 1147 AM CDT TUE MAR 28 2017 The National Weather Service in Amarillo has issued a * Severe Thunderstorm Warning for... Southwestern Beaver County in the Panhandle of Oklahoma... Southeastern Texas County in the Panhandle of Oklahoma... Northeastern Hansford County in the Panhandle of Texas... Northwestern Ochiltree County in the Panhandle of Texas... * Until 1230 PM CDT * At 1146 AM CDT, a severe thunderstorm was located 4 miles west of Waka, or 7 miles northeast of Spearman, moving north at 50 mph. HAZARD...Quarter size hail. SOURCE...Radar indicated. IMPACT...Damage to vehicles is expected. * Locations impacted include... Hardesty, Waka, Bryans Corner, Adams, Farnsworth and Boyd. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. Torrential rainfall is occurring with this storm, and may lead to flash flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3618 10103 3624 10132 3681 10124 3672 10074 TIME...MOT...LOC 1646Z 190DEG 45KT 3628 10113 HAIL...1.00IN WIND...<50MPH $$ Guerrero
2 follow-up statements
293 WWUS54 KAMA 281713 SVSAMA Severe Weather Statement National Weather Service Amarillo TX 1213 PM CDT TUE MAR 28 2017 OKC007-139-TXC195-357-281730- /O.CON.KAMA.SV.W.0007.000000T0000Z-170328T1730Z/ Beaver OK-Texas OK-Hansford TX-Ochiltree TX- 1213 PM CDT TUE MAR 28 2017 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 PM CDT FOR SOUTHWESTERN BEAVER...SOUTHEASTERN TEXAS...NORTHEASTERN HANSFORD AND NORTHWESTERN OCHILTREE COUNTIES... At 1213 PM CDT, a severe thunderstorm was located 7 miles east of Hardesty, or 20 miles northwest of Perryton, moving north at 50 mph. HAZARD...Quarter size hail. SOURCE...Radar indicated. IMPACT...Damage to vehicles is expected. Locations impacted include... Hardesty, Bryans Corner, Adams and Boyd. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. Torrential rainfall is occurring with this storm, and may lead to flash flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3637 10095 3643 10118 3681 10124 3672 10074 TIME...MOT...LOC 1713Z 190DEG 45KT 3662 10106 HAIL...1.00IN WIND...<50MPH $$ Guerrero
265
WWUS54 KAMA 281724
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
1224 PM CDT TUE MAR 28 2017
OKC007-139-TXC195-357-281733-
/O.EXP.KAMA.SV.W.0007.000000T0000Z-170328T1730Z/
Beaver OK-Texas OK-Hansford TX-Ochiltree TX-
1224 PM CDT TUE MAR 28 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN BEAVER...
SOUTHEASTERN TEXAS...NORTHEASTERN HANSFORD AND NORTHWESTERN OCHILTREE
COUNTIES WILL EXPIRE AT 1230 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning will be allowed to expire. However heavy rain
is still possible with this thunderstorm.
LAT...LON 3637 10095 3643 10118 3681 10124 3672 10074
TIME...MOT...LOC 1723Z 190DEG 45KT 3673 10104
$$
GuerreroWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 28, 11:44 AM CDT, 3 minutes earlier.
Area forecast discussion, Mar 28, 11:44 AM CDT, 3 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Amarillo TX
1144 AM CDT Tue Mar 28 2017
.UPDATE...
Dense Fog is expected to continue through the early afternoon.
Cloud breaks should follow with improved visibilities by mid
afternoon.
Weber
&&
.PREV DISCUSSION... /Issued 1049 AM CDT Tue Mar 28 2017/
UPDATE...
Updated the grids to account for high precipitation chances, as
current satellite and radar has shower/thunderstorm coverage
across most of the CWA. Also due to low level inversion set up
across the Panhandles have included areas of fog, with several
sites reporting 1SM or less for visibility. These storms are not
expected to go severe, but still can't rule out an isolated strong
to severe thunderstorm.
Weber
PREV DISCUSSION... /Issued 654 AM CDT Tue Mar 28 2017/
AVIATION...
For the 12z TAFs...
MVFR to occasional IFR ceilings will prevail today and tonight.
Scattered to numerous showers and thunderstorms expected, with
thunder expected to begin around 16z. In the meantime, light
rain showers expected. Visibility expected to fall into MVFR
range this afternoon and tonight. Southeast surface winds
expected to gust to around 30 kt today and this evening. Surface
winds shift to northeast or east as boundary pushes south as a
cold front.
Cockrell
PREV DISCUSSION... /Issued 403 AM CDT Tue Mar 28 2017/
DISCUSSION...
Some much needed moisture is expected across the Panhandles over
the next 24 to 48 hours. The upper low which will bring this
moisture is moving across western New Mexico this morning. This
low will help to spark showers across the western portions of the
Panhandles as early as 6 AM. Latest HRRR shows we could see
thunderstorms initiating generally along and west of a Guymon to
Amarillo line around 9AM. While elevated instability will be
fairly limited this morning, deep layer shear of 60kt could be
sufficient for a few storms to become strong. These storms are
anticipated to move northeastward across the Panhandles as the
upper low moves closer to the Panhandles over the course of the
day. recent model runs have shown the track of the upper low to
be slightly further south than previously indicated. This, as
well as morning convection, will help to keep the warm front
further south that previous thought. The result is that the worst
of the severe potential should stay south of the area this
afternoon/evening. With that being said, there is a window for
strong to severe storms to develop this afternoon as MU CAPE
increases to 1000-2000 J/kg across the southern and eastern Texas
Panhandle. These would be primarily elevated storms and would
present a hail threat. Hi-res CAMS for the evening hours show the
potential for storms to transition to a more linear orientation.
This would keep the risk for a severe wind gust possible.
As we go into the overnight hours, the better dynamic forcing will
be pushed east of the area to bring our severe risk to an end.
Storms will still be possible through the day Wednesday into early
Thursday morning, but instability will be far to weak to warrant
any severe risk. Thursday and Friday continue to look dry as our
next upper level low approaches the Panhandles. There is a chance
on Friday that we could see elevated fire weather across the far
southwestern Texas Panhandle, but this threat could easily be
diminished by wetting rains expected Today and Tomorrow.
Over the weekend, the next upper low is anticipated to dive
across the Panhandles. While there remains substantial
differences between medium range models, each model shows precip
getting into at least the northern zones on Saturday. Should the
southern of the solutions verify, it would mean a better coverage
of precip across the area. As of right now, any storms that do
form should remain below severe limits.
&&
.AMA Watches/Warnings/Advisories...
TX...Dense Fog Advisory until 2 PM CDT this afternoon for the
following zones: Armstrong...Carson...Deaf Smith...Oldham...
Potter...Randall.
OK...None.
&&
89/14Hazardous weather outlook, Mar 28, 11:40 AM CDT, 7 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Amarillo TX 1140 AM CDT Tue Mar 28 2017 OKZ001>003-TXZ001>020-290445- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- 1140 AM CDT Tue Mar 28 2017 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...This Afternoon and Tonight. Dense Fog Advisory in effect until 2PM for Deaf Smith, Oldham, Potter, Randall, Carson, and Armstrong Counties. Thunderstorms will be possible across all of the Oklahoma and Texas Panhandles Today and Tonight. Some storms that develop will have the potential to become severe, with large hail and damaging winds being the primary hazards. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Thunderstorms will also be possible across the Oklahoma and Texas Panhandles Wednesday and Wednesday night, as well as portions of the area Friday night through Sunday. Any storms that form are expected to remain below severe levels at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
In the hours before
Special weather statement, Mar 28, 9:47 AM CDT, 2 hours before
Special Weather Statement
National Weather Service Amarillo TX
947 AM CDT TUE MAR 28 2017
TXZ008-013-281530-
Hutchinson TX-Carson TX-
947 AM CDT TUE MAR 28 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CARSON AND HUTCHINSON
COUNTIES UNTIL 1030 AM CDT...
At 947 AM CDT, Doppler radar was tracking a strong thunderstorm 9
miles south of Borger, moving north at 40 mph.
Nickel size hail will be possible with this storm.
Locations impacted include...
Borger, Fritch, Stinnett, Skellytown, Sanford and Pringle.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3546 10157 3601 10157 3602 10109 3562 10109
3542 10135
TIME...MOT...LOC 1447Z 191DEG 33KT 3552 10144
GuerreroSpecial weather statement, Mar 28, 10:42 AM CDT, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Amarillo TX
1042 AM CDT TUE MAR 28 2017
TXZ010-015-281630-
Hemphill TX-Wheeler TX-
1042 AM CDT TUE MAR 28 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WHEELER AND EASTERN
HEMPHILL COUNTIES UNTIL 1130 AM CDT...
At 1042 AM CDT, Doppler radar was tracking a strong thunderstorm 6
miles northeast of Wheeler, or 19 miles north of Shamrock, moving
north at 50 mph.
Nickel size hail will be possible with this storm.
Locations impacted include...
Briscoe, Wheeler, Allison and Lake Marvin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3540 10009 3544 10030 3601 10032 3597 10000
3565 10000
TIME...MOT...LOC 1542Z 186DEG 43KT 3550 10019
GuerreroSpecial weather statement, Mar 28, 11:05 AM CDT, 42 minutes before
Special Weather Statement National Weather Service Amarillo TX 1105 AM CDT TUE MAR 28 2017 TXZ003-008-281645- Hutchinson TX-Hansford TX- 1105 AM CDT TUE MAR 28 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HUTCHINSON AND HANSFORD COUNTIES UNTIL 1145 AM CDT... At 1105 AM CDT, Doppler radar was tracking a strong thunderstorm 7 miles northeast of Pringle, or 15 miles southwest of Spearman, moving north at 50 mph. Nickel size hail will be possible with this storm. Locations impacted include... Spearman, Gruver, Morse and Pringle. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3592 10119 3594 10148 3650 10148 3650 10109 TIME...MOT...LOC 1605Z 191DEG 44KT 3601 10136 Guerrero
Special weather statement, Mar 28, 11:29 AM CDT, 18 minutes before
Special Weather Statement
National Weather Service Amarillo TX
1129 AM CDT TUE MAR 28 2017
TXZ006-007-011-012-016-017-281715-
Hartley TX-Potter TX-Randall TX-Deaf Smith TX-Oldham TX-Moore TX-
1129 AM CDT TUE MAR 28 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN RANDALL...EASTERN
OLDHAM...NORTHEASTERN DEAF SMITH...WESTERN POTTER...SOUTHEASTERN
HARTLEY AND SOUTHERN MOORE COUNTIES UNTIL 1215 PM CDT...
At 1129 AM CDT, Doppler radar was tracking a strong thunderstorm 8
miles north of Bushland, or 17 miles northwest of Amarillo, moving
north at 60 mph.
Nickel size hail will be possible with this storm.
Locations impacted include...
Dumas, Channing, Bushland, Four Way, Valley De Oro, Boys Ranch,
Masterson and Wildorado.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3512 10198 3517 10233 3544 10247 3597 10227
3586 10164
TIME...MOT...LOC 1629Z 192DEG 50KT 3531 10210
GuerreroLocal storm report, Mar 28, 11:43 AM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1143 AM CDT TUE MAR 28 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1140 AM HAIL 5 WNW AMARILLO 35.23N 101.90W
03/28/2017 E0.80 INCH POTTER TX TRAINED SPOTTER
&&
EVENT NUMBER AMA1700284
THSpecial weather statement, Mar 28, 11:43 AM CDT, 4 minutes before
Special Weather Statement National Weather Service Amarillo TX 1143 AM CDT TUE MAR 28 2017 OKZ002-003-TXZ003-004-281730- Texas OK-Beaver OK-Ochiltree TX-Hansford TX- 1143 AM CDT TUE MAR 28 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BEAVER... SOUTHEASTERN TEXAS...EASTERN HANSFORD AND WESTERN OCHILTREE COUNTIES UNTIL 1230 PM CDT... At 1143 AM CDT, Doppler radar was tracking a strong thunderstorm 5 miles northeast of Spearman, moving north at 55 mph. Nickel size hail will be possible with this storm. Locations impacted include... Spearman, Hardesty, Waka, Bryans Corner and Farnsworth. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take shelter in a sturdy building if threatening weather approaches. Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3611 10102 3617 10132 3677 10125 3665 10069 TIME...MOT...LOC 1643Z 192DEG 49KT 3623 10111 Guerrero
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 28, 7:41 AM CDT | Special Weather Statement | AMA | Oldham | 34 min |
| Mar 28, 8:07 AM CDT | Special Weather Statement | AMA | Hartley | 23 min |
| Mar 28, 8:21 AM CDT | Special Weather Statement | AMA | Deaf Smith | 39 min |
| Mar 28, 8:56 AM CDT | Special Weather Statement | AMA | Oldham | 49 min |
| Mar 28, 9:29 AM CDT | Special Weather Statement | AMA | Potter | 46 min |
| Mar 28, 9:45 AM CDT | Special Weather Statement | AMA | Wheeler | 45 min |
| Mar 28, 9:47 AM CDT | Special Weather Statement | AMA | Hutchinson | 43 min |
| Mar 28, 10:42 AM CDT | Special Weather Statement | AMA | Hemphill | 48 min |
| Mar 28, 11:05 AM CDT | Special Weather Statement | AMA | Hansford | 40 min |
| Mar 28, 11:29 AM CDT | Special Weather Statement | AMA | Moore, Potter | 46 min |
| Mar 28, 11:32 AM CDT | Dense Fog Advisory | AMA | Armstrong, Carson, Deaf Smith, Oldham, Potter, Randall | 2 hr |
| Mar 28, 11:43 AM CDT | Special Weather Statement | AMA | Ochiltree | 47 min |
| Mar 28, 12:00 PM CDT | Severe Thunderstorm Warning | AMA | Carson, Hutchinson, Moore, Potter | 21 min |
| Mar 28, 12:27 PM CDT | Special Weather Statement | AMA | Moore | 48 min |
| Mar 28, 12:32 PM CDT | Special Weather Statement | AMA | Potter | 43 min |
| Mar 28, 12:41 PM CDT | Special Weather Statement | AMA | Ochiltree | 49 min |
| Mar 28, 1:26 PM CDT | Areal Flood Advisory | AMA | Potter, Randall | 7 hr |
| Mar 28, 1:55 PM CDT | Areal Flood Advisory | AMA | Hansford, Hutchinson | 6 hr |
| Mar 28, 3:22 PM CDT | Special Weather Statement | AMA | Donley | 23 min |
| Mar 28, 3:38 PM CDT | Severe Thunderstorm Warning | AMA | Donley, Gray | 52 min |
| Mar 28, 4:28 PM CDT | Special Weather Statement | AMA | Gray | 32 min |
| Mar 28, 4:38 PM CDT | Special Weather Statement | AMA | Donley | 37 min |
| Mar 28, 5:10 PM CDT | Severe Thunderstorm Warning | AMA | Collingsworth, Donley | 50 min |
| Mar 28, 5:28 PM CDT | Tornado Warning | AMA | Collingsworth | 32 min |
| Mar 28, 5:58 PM CDT | Tornado Warning | AMA | Collingsworth, Wheeler | 32 min |
| Mar 28, 6:06 PM CDT | Special Weather Statement | AMA | Deaf Smith | 24 min |
| Mar 28, 6:26 PM CDT | Severe Thunderstorm Warning | AMA | Collingsworth, Wheeler | 34 min |
| Mar 28, 12:31 PM CDT | Special Weather Statement | AMA | Beaver | 44 min |
| Mar 28, 1:32 PM CDT | Special Weather Statement | AMA | Beaver | 28 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2017Severe Thunderstorm Warnings in Oklahoma, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.